Alert archive / New Jersey / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS New York, NY

June 26, 2023Essex County, Hudson County, Union County, New Jersey; Richmond County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 26, 2023, 3:33 PM EDT for Essex County, Hudson County, Union County, New Jersey; Richmond County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2023, 3:33 PM EDT (19:33 UTC)
Expired
Jun 26, 2023, 4:00 PM EDT
In force
27 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS51 KOKX 261933
SVROKX
NJC013-017-039-NYC085-262000-
/O.NEW.KOKX.SV.W.0013.230626T1933Z-230626T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
333 PM EDT Mon Jun 26 2023

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Union County in northeastern New Jersey...
  Southeastern Essex County in northeastern New Jersey...
  Richmond County in southeastern New York...

* Until 400 PM EDT.

* At 332 PM EDT, a severe thunderstorm was located over Perth Amboy,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Newark, Jersey City, Elizabeth, Bayonne, Linden, Orange, Harrison,
  Todt Hill, Huguenot, Port Richmond, Kearny, Tottenville, Clark,
  Union and East Orange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4049 7427 4050 7428 4050 7426 4051 7426
      4052 7425 4055 7425 4056 7422 4059 7421
      4060 7422 4060 7426 4059 7429 4061 7430
      4061 7433 4081 7426 4072 7403 4050 7420
      4050 7422
TIME...MOT...LOC 1932Z 204DEG 32KT 4054 7428 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JM
1 follow-up statement
750 
WWUS51 KOKX 261959
SVSOKX

Severe Weather Statement
National Weather Service New York NY
359 PM EDT Mon Jun 26 2023

NJC013-017-039-NYC085-262008-
/O.EXP.KOKX.SV.W.0013.000000T0000Z-230626T2000Z/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
359 PM EDT Mon Jun 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...EASTERN UNION...
SOUTHEASTERN ESSEX AND RICHMOND COUNTIES WILL EXPIRE AT 400 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4049 7427 4050 7428 4050 7426 4051 7426
      4052 7425 4055 7425 4056 7422 4059 7421
      4060 7422 4060 7426 4059 7429 4061 7430
      4061 7433 4081 7426 4072 7403 4050 7420
      4050 7422
TIME...MOT...LOC 1958Z 204DEG 32KT 4076 7415 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:21 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 26, 2:21 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
221 PM EDT Mon Jun 26 2023

.SYNOPSIS...
A pre-frontal trough approaches today and will move across the
area this evening into tonight. A slow moving frontal system
will then impact the area Tuesday into the late week. Weak high
pressure tries to move in Friday before another frontal system
approaches from the west impacting the region through the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The fcst has been updated thru tngt.

Shwrs and tstms continue to track newd from the lower Hudson
Valley to nrn NJ. This activity non-severe attm with activity
elevated earlier, and a present lack of significant instability.

As some clearing occurs this aftn, at least 2000 J/kg of SBCAPE
should develop mainly west of the Hudson River. LAPS already had
1500 just s and w of the cwa at 16Z. As CIN continues to go to
zero, additional tstms should blossom over across NJ thru the
late aftn/early eve. The Hudson Valley should be an hour or so
behind regarding initiation.

Tstms track newd per modeled storm motion, encroaching on more
stable coastal areas including NYC. Challenge will be how
strong and far storms are able to maintain into this more stable
airmass.

Pops for this aftn and eve have been reduced to slight chance
for most of LI into ern CT, with mainly chance/sct pops
elsewhere thru the period. Likely probs for the Hudson Valley
thru NJ.

The main svr threat will be large hail and damaging winds. Wind
threat will be higher than earlier today with greater
instability and convection rooted in the BL.

After convection this aftn/eve, the focus becomes the upr low
over Lake Huron and the associated wave coming off Lake Erie.
Went close to the NAM for pops with this to try to get some
decent timing. There is still room for adjustment as the
activity evolves, but it essentially looks like a round of shwrs
and tstms traversing the cwa overnight.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
The region may lie in a relative min in any convection Tuesday
morning. The guidance has continued to signal the initial area
of instability and lift east of the area in the morning.
However, there could be subtle shortwaves in the flow that may
bring a shower or storm ahead of potentially more organized
convection Tuesday afternoon and evening as the vertically
stacked low and frontal boundary approach. Instability should
increase, especially from the NYC metro on north and west. This
will likely bring another round of showers and thunderstorms.
There is still some uncertainty in the convective environment
and how much the atmosphere is able to recover from Monday. SPC
has the eastern half of the area in a marginal risk in its
latest Day 2 outlook. Locally heavy rainfall is possible with
localized flash flooding potential across NE NJ and the Lower
Hudson Valley. Have adjusted PoPs to better reflect the latest
model trends. Precip probabilities are generally in the chance
category in the morning and then increase to likely east and
categorical north and west late in the afternoon and evening.

Showers and few storms are possible the first half of Tuesday
night, but lowering instability should help diminish coverage
heading into Wednesday morning.

It will remain muggy Tuesday with highs in the upper 70s to
around 80 degrees.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
The upper trough axis will remain to our west on Wednesday with
the surface boundary in the vicinity. These features all
support increasing chances for showers and thunderstorms,
especially in the afternoon and evening.

It will remain muggy Wednesday, but high temperatures will
likely stay below average for this time of year in the upper 70s
to around 80 degrees.

The upper trough and closed low will only slowly move overhead
into Thursday. Shower and scattered t-storm activity remains
possible, especially in the afternoon and evening. The trough
and associated frontal system may start to shift to the east on
Friday with weak high pressure trying to settle, but confidence
how this evolves is still quite low. 700mb RH values from
deterministic models would suggest some moments of sun in
between periods of clouds on Friday.

Look for daily max temps to average below normal with a good
deal of daytime cloud cover anticipated on average throughout
the period. There may be a day towards Fri or Sat where daytime
temps may get closer to normal. Night minimums should average
close to normal with higher humidity due to a persistent
southerly flow and a good chance of night time cloud cover.
Mainly used NBM for temperatures.

Late Saturday into Sunday another frontal system will approach
us from the west increasing southerly flow and thereby
increasing available moisture and keeping temperatures warm.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A warm front will remain nearby, nearly stationary through the
TAF period.

VFR conditions outside of any showers and thunderstorms this
afternoon. MVFR or lower as fog and low stratus affects the
forecast area once again tonight. Best chances for MVFR is after
00Z-01Z, then IFR or lower is possible after 03Z. These
conditions will occur a few hours earlier for terminals along
the coast.

Outside of thunderstorms, winds will be around 10 kt during the
day today out of the S to SE, weakening to under 10 kt tonight.
Slightly stronger winds of 10 to 15 kt by mid Tuesday morning.

A line of showers and thunderstorms currently pushing northeast
of the metro terminals will move through the Lower Hudson
Valley through around 20Z. Another area of showers and
thunderstorms is currently developing to the southwest over
western central and New Jersey and eastern Pennsylvania will
also head northeast this afternoon. This area of showers and
thunderstorms looks like it could lift north of and bypass the
metro terminals, but will likely affect KSWF. However, will
have to monitor those storms and their development and if the
path or coverage of the storms change, then will include TEMPO
for TSRA. They could could affect KEWR around 20Z. Thereafter,
the best chances for showers looks to be after 00Z, but there is
uncertainty as to how much thunder will occur with these
storms. Better chances for thunder come Tuesday morning into the
afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments likely due to uncertainty in thunderstorms coverage.

OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...

Tuesday afternoon and Wednesday: Showers. Tstms with gusty
winds and hail possible, especially afternoon/evening. MVFR cond
expected, IFR possible.

Thursday: Chance of showers and a slight chance of tstms. MVFR or
lower possible at times.

Friday: Becoming VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
The dense fog advisory has been allowed to expire. Some fog may
also persist out east through the afternoon which has occurred
the last few afternoons.

Otherwise, both winds and seas are expected to remain below SCA
criteria through the day before increasing southerly flow helps
build seas to around 5 ft tonight. Winds may also come close to
25 kt on the ocean, especially on Tuesday with seas 5 to 7 ft.
Seas are expected to remain elevated into Wednesday night
decreasing during the day on Thursday. Conditions then largely
remain below SCA through the rest of the period, with the
possibility of 5 ft waves over the ocean waters Friday night.

&&

.HYDROLOGY...
There is a continued risk of minor flooding and localized flash
flooding, mainly late this afternoon into this tonight in
showers and thunderstorms. WPC has a marginal risk of excessive
rainfall across much of the area with a slight risk across
interior NE NJ and interior Lower Hudson Valley.

A localized risk of flash flooding continues on Tuesday, mainly
across NE NJ and the lower Hudson Valley. However, locally heavy
rainfall is possible in any showers or thunderstorms which could
produce minor flooding.

Hydrologic impacts are also possible Wednesday into Thursday,
but may be dependent on where the heaviest rainfall occurs
through Tuesday. WPC currently has a marginal risk of excessive
rainfall N of the region both Wednesday and Thursday.

&&

.TIDES/COASTAL FLOODING...
The moderate risk of rip current development continues for all ocean
beaches today. The risk is high on Tuesday due to stronger
southerly flow and higher seas.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 PM EDT
     Tuesday for ANZ350-353-355.

&&

SYNOPSIS...DS/JT
NEAR TERM...JMC
SHORT TERM...DS
LONG TERM...JT
AVIATION...JP
MARINE...DS/JT
HYDROLOGY...DS/JT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 26, 3:17 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
317 PM EDT Mon Jun 26 2023

NJZ002-004-006-103>108-NYZ067-069-271930-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-
317 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

The Storm Prediction Center has placed the area in a slight risk for
severe thunderstorms. The main threats are damaging wind gusts and
large hail. An isolated tornado cannot be ruled out. Localized flash
flooding is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-NYZ079-081-271930-
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
317 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>010-NYZ068-070>075-078-080-176>179-271930-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-Putnam-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Southwest Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
317 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

The Storm Prediction Center has placed the area in a marginal risk
for severe thunderstorms. The main threats are damaging wind gusts
and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-271930-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
317 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-271930-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
317 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The Storm Prediction Center has placed the area in a slight risk for
severe thunderstorms. The main threats are damaging wind gusts and
large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jun 26, 12:18 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service New York NY
1218 PM EDT Mon Jun 26 2023

NJZ006-105>108-NYZ074-261700-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Richmond (Staten Is.) NY-
1218 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of Hudson, Union, Essex
and Richmond Counties through 100 PM EDT...

At 1218 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Brunswick, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Plainfield, Linden, Orange,
Summit, Millburn, Harrison, Todt Hill, Caldwell, Huguenot, Port
Richmond and Kearny.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4049 7427 4052 7425 4055 7425 4056 7421
      4060 7422 4060 7446 4066 7440 4067 7440
      4065 7445 4069 7444 4076 7436 4076 7438
      4080 7437 4082 7433 4087 7433 4071 7402
      4070 7402 4068 7406 4063 7405 4050 7422
TIME...MOT...LOC 1618Z 222DEG 33KT 4047 7442

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBR
Special weather statement, Jun 26, 12:55 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service New York NY
1255 PM EDT Mon Jun 26 2023

NYZ067-261745-
Orange NY-
1255 PM EDT Mon Jun 26 2023

...Strong thunderstorms will impact portions of northwestern Orange
County through 145 PM EDT...

At 1254 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Millrift to near Sussex. Movement was north at
35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Jervis, Howells, Cuddebackville, Otisville, Huguenot,
Unionville, Deerpark and Westtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4149 7476 4150 7448 4157 7442 4128 7453
      4136 7470 4137 7469 4138 7471 4139 7471
      4140 7474 4143 7474 4143 7476 4145 7476
      4146 7475
TIME...MOT...LOC 1654Z 193DEG 32KT 4142 7475 4124 7464

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JM
Special weather statement, Jun 26, 1:31 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
131 PM EDT Mon Jun 26 2023

NJZ004-103-104-NYZ067-069-070-261815-
Western Bergen NJ-Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Northern Westchester NY-Orange NY-
131 PM EDT Mon Jun 26 2023

...Strong thunderstorms will impact portions of eastern Passaic,
northwestern Bergen, northern Westchester, southeastern Orange and
Rockland Counties through 215 PM EDT...

At 130 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sloatsburg to Ridgewood. Movement was
north at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paterson, Passaic, New City, Newburgh, Paramus, Ridgewood, Peekskill,
Monsey, Nanuet, Ramsey, Haverstraw, Suffern, West Point, Sloatsburg
and New Windsor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4156 7403 4146 7400 4138 7395 4132 7398
      4133 7393 4119 7388 4104 7400 4097 7401
      4084 7415 4108 7424 4113 7421 4116 7427
TIME...MOT...LOC 1730Z 202DEG 28KT 4121 7418 4096 7409

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JM
Special weather statement, Jun 26, 1:44 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New York NY
144 PM EDT Mon Jun 26 2023

NYZ067-261830-
Orange NY-
144 PM EDT Mon Jun 26 2023

...Strong thunderstorms will impact portions of northwestern Orange
County through 230 PM EDT...

At 143 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartwood to near Middletown. Movement was
north at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Jervis, Howells, Cuddebackville, Otisville, Huguenot,
Unionville, Deerpark, Westtown and Slate Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4150 7472 4150 7448 4155 7444 4158 7440
      4157 7440 4128 7452 4136 7470 4137 7469
      4139 7471 4140 7474 4143 7474 4143 7476
      4145 7476 4146 7475 4149 7476
TIME...MOT...LOC 1743Z 194DEG 26KT 4152 7474 4142 7448

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JM
Special weather statement, Jun 26, 2:18 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New York NY
218 PM EDT Mon Jun 26 2023

NYZ068>071-261900-
Putnam NY-Rockland NY-Southern Westchester NY-
Northern Westchester NY-
218 PM EDT Mon Jun 26 2023

...Strong thunderstorms will impact portions of Westchester, Putnam
and Rockland Counties through 300 PM EDT...

At 218 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Peekskill to White Plains. Movement was north
at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ossining, Peekskill, Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry,
Mahopac, Lake Carmel, Nyack, Carmel, Bronxville, Hawthorne, Upper
Nyack, Bedford and Yorktown Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4128 7358 4111 7370 4110 7373 4109 7372
      4093 7383 4123 7402 4150 7388 4151 7369
TIME...MOT...LOC 1818Z 192DEG 33KT 4129 7389 4103 7377

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JM
Special weather statement, Jun 26, 3:14 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service New York NY
314 PM EDT Mon Jun 26 2023

CTZ005-NYZ068-070-261945-
Northern Fairfield CT-Putnam NY-Northern Westchester NY-
314 PM EDT Mon Jun 26 2023

...Strong thunderstorms will impact portions of north central
Fairfield, northern Westchester and eastern Putnam Counties through
345 PM EDT...

At 313 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wingdale to near Danbury. Movement was north at
40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Danbury, Lake Carmel, Sherman, Brewster, Ridgefield, Brookfield, New
Fairfield, Patterson, Putnam Lake, Brewster Hill and Peach Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
      4153 7345 4150 7344 4149 7344 4151 7340
      4151 7339 4150 7338 4119 7364 4151 7369
      4153 7360 4153 7353 4167 7352
TIME...MOT...LOC 1913Z 193DEG 36KT 4163 7358 4136 7352

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:21 AM EDTSpecial Weather StatementOKXHudson39 min
Jun 26, 10:32 AM EDTSevere Thunderstorm WarningOKXEssex, Hudson24 min
Jun 26, 10:55 AM EDTSpecial Weather StatementOKXHudson50 min
Jun 26, 11:14 AM EDTSevere Thunderstorm WarningOKXBergen, Hudson29 min
Jun 26, 12:18 PM EDTSpecial Weather StatementOKXEssex, Hudson, Union42 min
Jun 26, 12:58 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union2 hr
Jun 26, 1:31 PM EDTSpecial Weather StatementOKXBergen44 min
Jun 26, 3:35 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union97 min
Jun 26, 4:13 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Passaic47 min
Jun 26, 4:21 PM EDTAreal Flood AdvisoryOKXPassaic3 hr
Jun 26, 4:56 PM EDTFlash Flood WarningOKXBergen, Passaic3 hr
Jun 26, 5:02 PM EDTSpecial Weather StatementOKXPassaic43 min
Jun 26, 5:05 PM EDTSevere Thunderstorm WarningOKXEssex, Union25 min
Jun 26, 5:07 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union3 hr
Jun 26, 6:28 PM EDTSpecial Weather StatementOKXBergen, Essex, Passaic, Union47 min
Jun 26, 7:58 PM EDTAreal Flood AdvisoryOKXBergen, Passaic2 hr
Jun 25, 10:10 PM EDTDense Fog AdvisoryOKXSuffolk11 hr
Jun 25, 10:11 PM EDTMarine Dense Fog AdvisoryOKX11 hr
Jun 26, 3:31 AM EDTSmall Craft AdvisoryOKX3 days
Jun 26, 10:39 AM EDTSpecial Weather StatementOKXOrange51 min
Jun 26, 10:49 AM EDTSevere Thunderstorm WarningOKXOrange29 min
Jun 26, 11:28 AM EDTSpecial Weather StatementOKXOrange62 min
Jun 26, 12:05 PM EDTSevere Thunderstorm WarningOKXOrange40 min
Jun 26, 12:09 PM EDTSpecial Weather StatementOKXOrange51 min
Jun 26, 12:17 PM EDTAreal Flood AdvisoryOKXOrange118 min
Jun 26, 12:55 PM EDTSpecial Weather StatementOKXOrange50 min
Jun 26, 1:44 PM EDTSpecial Weather StatementOKXOrange46 min
Jun 26, 2:18 PM EDTSpecial Weather StatementOKXPutnam, Westchester42 min
Jun 26, 3:14 PM EDTSpecial Weather StatementOKXPutnam31 min
Jun 26, 3:29 PM EDTSpecial Marine WarningOKX16 min
Jun 26, 4:19 PM EDTSpecial Weather StatementOKXOrange41 min
Jun 26, 4:40 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk28 hr
Jun 26, 5:14 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester46 min
Jun 26, 6:20 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester87 min
Jun 26, 6:41 PM EDTSpecial Weather StatementOKXPutnam, Westchester64 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2023Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.